Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Gan To Kagaku Ryoho. 2013 Mar;40(3):365-9.

[A case of male breast cancer for which mTOR inhibitor was effective with advanced renal cancer].

[Article in Japanese]

Author information

  • 1Dept. of Surgery, Isesaki Municipal Hospital, Japan.

Abstract

A 43-year-old man complained of back hip pain and of a 2 cm palpable mass of the left breast. The results from a careful examination were left breast cancer, a left renal cancer, and metastases to lung, bone and pleura. As a result of discussion with a urologist, the left breast cancer was followed-up, and the left advanced renal cancer cT4N0M1-stage IV received chemotherapy by sunitinib. In sunitinib therapy, we recognized some adverse events of Grade 3. The left renal cancer became a progressive-disease. Therefore, we changed chemotherapy to an mTOR inhibitor, temsirolimus. The left renal cancer was long SD-PD by treatment of temsirolimus, and the left male breast cancer was improved. Sunitinib is a tyrosine kinase inhibitor for multi-targets including VEGFR, PDGFR, c-kit et. There are some reports about breast cancer, but there are no results yet superior to those obtained by conventional therapy. On the other hand, a mTOR inhibitor, temsirolimus, was reported to have a synergy effect with hormone therapy for breast cancer. Concerning everolimus, which is one of the mTOR inhibitors, it was reported that results from the SERM+everolimus combination group were superior to those from the SERM alone group for postmenopausal metastatic breast cancer patients in clinical trial(TAMRAD trial). Good results are also being reported now from BOLERO-2(exemestane+/-everolimus), which is undergoing clinical trials. Therefore, everolimus is promising as a therapeutic drug for ER-positive breast cancer.

PMID:
23507600
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Sunmedia PierOnline
    Loading ...
    Write to the Help Desk